MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided; best estimate is between 10/15/2020 and 11/18/2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens (iol) was explanted from the patient's right (od) eye due to mechanical failure.There was no additional surgical intervention required and patient outcome was not reported.No further information was available.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes; section d10: returned to manufacturer on: 1/6/2021; section h3: device returned to manufacturer? yes.Device evaluation: the product was returned wrapped in gauze.Customer notes (on a post-it) and additional documentation were received as well.Visual inspection under magnification, revealed viscoelastic residue on the optic body and haptics.And that the lens was received cut in half (but not separated).Which is consistent with a lens that was handled, during explant.Furthermore, fibers were observed on the lens.However, this can be attributed to receiving the lens wrapped in gauze.And therefore, cannot be confirmed, to be related to manufacturing.The lens was cleaned, and no cosmetic defects were observed, due to the condition of the lens (cut).Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed, no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11024089
Report Number9614546-2020-00521
Device Sequence Number16310474
Product Code POE
UDI-Device Identifier05050474605282
UDI-Public(01)05050474605282(17)211130
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;